• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

question about Escitalopram

neutralbuoyancy

stuck in place yet again
#1
hey so my psychiatrist prescribed me escitalopram 10 mg for my ADHD. So its making me drowsy she warned me about that but what bothers me is that it is making my head really clear but I cannot think any thoughts whatsoever. like I cannot really focus on any schoolwork, is it supposed to make me feel this way? it was prescribed to me to make me focus so like idk
 

sinking_ship

woman overboard
Forum Pro
SF Supporter
#2
How long have you been on it? It's an SSRI (I didn't realize any of them were prescribed for ADHD), those tend to make your head feel a bit funny while you're getting used to it, for the first week or two maybe. When you see the psychiatrist next just be sure to be as honest and detailed as you can about how it's making you feel, and she can help you figure out if you should stick with it or try something else.
 

Auri

🎸🎼Rock Star🎼🎸
Safety & Support
SF Supporter
#4
Hey. Yes, what you describe sounds quite typical in the beginning, and I personally experienced the same when I tried Escitalopram (though I interpreted the "clear head" effect as very positive, haha). The first few weeks are a mess on any medication, it's very unique to every person, and it can also have the opposite effect of what you were going for during that period, which really sucks. It can take up to 3 weeks/a month to really notice the desired effects. It's all progressive, evolving. It might also turn out not to be the right one for you, which sucks even more if you go through those horrible few days.
Unfortunately finding the right meds for you takes time...

I agree with Sinking about detailing very well what your symptoms were before and how they evolve. If you can keep track of it daily/weekly, even better. I went to see my psychiatrist with a list in my hand many times and it's been incredibly helpful for both of us. ;)
 

Lane

SF Supporter
#5
I take this @neutralbuoyancy at 20mgs. It's for depression though along with 2 other medicines.

I think the others gave really good advice to keep track daily of how your body and mind feel. I wish I had something else to add other than it's helped me feel better. Good luck with your studies. *hug10
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#6
Just as what's already been mentioned @neutralbuoyancy , adverse effects can be experienced during the first 1-2 weeks of starting treatment. Impaired conentration being one of them. The frequency and intensity does usually decrease with continued treatment. Always a good idea though to document any effects you may be experiencing so that you can discuss them with your healthcare team.
 

Please Donate to Help Keep SF Running

Total amount
$305.00
Goal
$255.00
Top